Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 79, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 6, 2005, 3:23 PM EDT for Liberty County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 3:23 PM EDT (19:23 UTC)
- Expired
- Jun 6, 2005, 4:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 100 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 327 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 061925 SVRCHS GAC179-062000- /O.NEW.KCHS.SV.W.0079.050606T1923Z-050606T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 324 PM EDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIBERTY COUNTY IN SOUTHEAST GEORGIA * UNTIL 400 PM EDT * AT 324 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST EAST OF HINESVILLE...OR OVER MCINTOSH...MOVING SOUTHEAST AT 10 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... MCINTOSH AND FORT STEWART... MCINTOSH... MIDWAY... HIGHWAY 84 BETWEEN HINESVILLE AND MIDWAY... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3189 8144 3184 8158 3175 8154 3178 8137 $$
2 follow-up statements
000 WWUS52 KCHS 061939 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 338 PM EDT MON JUN 6 2005 GAC179-062000- /O.CON.KCHS.SV.W.0079.000000T0000Z-050606T2000Z/ LIBERTY- 338 PM EDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR LIBERTY COUNTY... AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LARGE CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED OVER HINESVILLE EXTENDING EAST TO MCINTOSH AND FORT STEWART...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORT STEWART...HINESVILLE AND MCINTOSH. THIS INCLUDES HIGHWAY 84. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3189 8145 3184 8167 3175 8155 3176 8137 $$
000 WWUS52 KCHS 061958 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 357 PM EDT MON JUN 6 2005 GAC179-062006- /O.EXP.KCHS.SV.W.0079.000000T0000Z-050606T2000Z/ LIBERTY- 357 PM EDT MON JUN 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LIBERTY COUNTY WILL EXPIRE AT 400 PM EDT... AT 357 PM EDT...RADAR INDICATED A LINE OF STRONG THUNDERSTORM EXTENDING FROM NEAR GUM BRANCH EXTENDING EAST THROUGH HINESVILLE TO 5 MILES EAST OF ALLENHURST. ALTHOUGH THESE STORM HAVE WEAKENED BELOW SEVERE LIMITS...WIND GUSTS TO 50 MPH...PEA SIZE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL CONTINUE AS THE STORM DRIFT SOUTH AT 5 MPH. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS MAY ALSO OCCUR. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3189 8145 3184 8167 3175 8155 3176 8137 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:30 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 6, 2:30 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 230 PM EDT MON JUN 6 2005 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...SEABREEZE SLOWLY MAKING ITS WAY INLAND AND MAKING USE OF THE MOIST UNSTABLE ATMOS ACRS THE CWFA. HAVE ALREADY SEEN SEVERAL POP-UP CELLS RISE AND DIE...AND THIS ACTIVITY SHOULD CONTINUE THRU THE REST OF THE DAYLIGHT HRS TDA. WITH WEAK STORM MOTIONS...ANY STORM THAT FORMS HAS THE POTENTIAL TO CAUSE ISOLD FLOODING AS THE GROUND IS WELL SATURATED IN MOST SPOTS. SOME OF THE STRONGER STORMS MAY ALSO PUT OUT OUTFLOW BOUNDARIES THAT...WHEN INTERACTING WITH EACH OTHER OR THE SEABREEZE...CAN ALSO ACT AS TRIGGERS SO WILL MAINTAIN CHC POPS THRU MIDNIGHT WITH DRY FCST AFTERWARDS. WILL LOOK FOR FOG FORMATION TNGT WITH PLENTY OF LLVL MOISTURE AND LGT BLYR WINDS. SIMILAR STORY TMRW WITH SEABREEZE/BNDRY INTERACTIONS CAUSING AFTN POP-UP SHWRS/TSTMS. FCST SOUNDINGS LOOK SIMILAR TO TDA...WITH STEEP LAPSE RATES...CAPES ARND 3000 J/KG...LI/S ARND -6...AND NO CINH. WILL MAINTAIN CHC POPS AND AGAIN INCLUDE WORDING OF HVY RAIN POSSIBLE AS PWATS WILL REMAIN ARND 2 INCHES AND STORM MOTIONS WILL BE 5 KT OR LESS. WILL CUT POPS OFF ARND MIDNIGHT AND THEN AGAIN LOOK FOR FOG FORMATION LATE TUE NGT FOR SIMILAR REASONING AS TNGT. MAX TEMPS TUE WILL BE SIMILAR TO TDA...IN THE MID TO UPR 80S. MIN TEMPS TNGT AND TMRW NGT WILL REMAIN IN THE LWR 70S WITH MID 70S ALONG THE IMMEDIATE COAST. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/...CONTINUED SWLY FLOW ON BACKSIDE OF UPR LVL RIDGE REMAINING NEARLY STNRY OVR SE CONUS/SW ATLC WILL KEEP DEEP MOISTURE BUT WEAK FORCING OVR THE AREA THRU THE WEEKEND. MAIN TRIGGER WILL BE THE SEABREEZE EACH DAY SO WILL MAINTAIN CHC POPS FOR AFTN/EVE TSTMS THROUGHOUT. TEMPS WILL RUN RIGHT NR CLIMO WITH LITTLE DAY-TO-DAY CHANGES. PWATS WILL REMAIN HIGH...SO LOCALIZED HVY RAIN/FLOODING WILL CONTINUE TO BE A CONCERN. && .MARINE...PERSISTENCE FORECAST CONTINUES. WIND DIRECTIONS NOT STRAYING TOO FAR FROM S OR SE AND SPEEDS GENERALLY AOB 15 KT. SEA HEIGHTS SHOULD BEGIN TO RESPOND WITH SE FLOW LATE IN THE WEEK GIVEN THE LENGTHY FETCH AROUND THE EXPANSIVE RIDGE AXIS. && .AVIATION...SEA BREEZE MAKING A SLOW PUSH INLAND THIS AFTN. CONVECTIVE HAZARDS SHOULD CLEAR BOTH TERMS BY LATER THIS AFTN...HAVE ALREADY AMENDED FOR THUNDER AT SAV TERM. TSTMS PSBL THE NEXT COUPLE OF HOURS AROUND N CHARLESTON. AFTER 00Z...SIMILAR CONDITIONS TO LAST NIGHT WITH CONVECTIVE DEBRIS DISSIPATING EARLY WITH GOOD POTENTIAL FOR LATE NIGHT FOG AND STRATUS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 08/24
Hazardous weather outlook, Jun 6, 11:45 AM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1145 AM EDT MON JUN 6 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-070900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1145 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .RIVER FLOODING...A FLOOD WARNING IS IN EFFECT FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN...THE OGEECHEE RIVER AT MIDVILLE AND EDEN...AND THE SAVANNAH RIVER AT CLYO. MINOR FLOODING IS FORECAST OR EXPECTED TO CONTINUE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE IN CHARLESTON. .HEAVY RAIN...SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON. SOME OF THESE STORMS WILL PRODUCE TORRENTIAL RAINFALL AND MOVE VERY SLOWLY. LOCALIZED RAINFALL TOTALS IN EXCESS OF 2 INCHES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ON THE LOWER SANTEE RIVER IN SOUTH CAROLINA AND THE OGEECHEE AND SAVANNAH RIVERS IN GEORGIA FOR MUCH OF THE PERIOD. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE IN CHARLESTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 24
In the hours before
Special weather statement, Jun 6, 2:37 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 237 PM EDT MON JUN 6 2005 GAZ118-061915- INLAND CHATHAM- 237 PM EDT MON JUN 6 2005 ...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY THROUGH 315 PM EDT... AT 237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES SOUTHWEST OF PORT WENTWORTH...OR ABOUT 8 MILES NORTHWEST OF SAVANNAH...NEARLY STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WHEAT HILL...PORT WENTWORTH...OLEARY...MONTEITH... MEINHARD...GARDEN CITY...HAMER...TUTENS...WILLIAMS AND POOLER THROUGH 315 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. RB
Special weather statement, Jun 6, 3:02 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 302 PM EDT MON JUN 6 2005 GAZ116-118-061945- INLAND BRYAN-INLAND CHATHAM- 302 PM EDT MON JUN 6 2005 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND CHATHAM COUNTY THROUGH 345 PM EDT... AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF TUTENS...OR ABOUT 7 MILES NORTH OF RICHMOND HILL...NEARLY STATIONARY. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND BLOOMINGDALE... TUTENS...WILLIAMS...POOLER AND HAMER THROUGH 345 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR WILL CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. RB
Special weather statement, Jun 6, 3:10 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 310 PM EDT MON JUN 6 2005 GAZ138-061945- INLAND LIBERTY- 310 PM EDT MON JUN 6 2005 ...STRONG THUNDERSTORMS WILL IMPACT LIBERTY COUNTY THROUGH 345 PM EDT... AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER FORT STEWART...OR ABOUT 6 MILES EAST OF HINESVILLE. THESE STORMS WHERE NEARLY STATIONARY AND WILL AFFECT AREAS IN AND AROUND MCINTOSH...HINESVILLE...FORT STEWART...FLEMINGTON AND FLEMING THROUGH 345 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED AND VERY HEAVY RAIN CAN BE EXPECTED.
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.